Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 70, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 16, 2000, 11:19 PM CDT for Hickman County, Kentucky. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 16, 2000, 11:19 PM CDT (04:19 UTC)
- Expired
- Apr 17, 2000, 12:00 AM CDT
- In force
- 41 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Hickman County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 11:30 PM CDT | Hail 1 | Clinton, KY | One-inch hail fell in the "Shilo" area. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.3 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 520 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
877 WUUS53 KPAH 170419 SVRPAH KYC105-170500- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 1119 PM CDT SUN APR 16 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HICKMAN COUNTY IN WESTERN KENTUCKY * UNTIL MIDNIGHT CDT * AT 1117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF CLINTON...OR ABOUT 7 MILES NORTHEAST OF HICKMAN...MOVING NORTHEAST AT 20 MPH. EXPECT THE STORM TO REACH CLINTON BY 1130 PM CDT AND RURAL AREAS NORTHEAST OF CLINTON BETWEEN 1130 PM CDT AND 1150 PM CDT. RADAR INDICATED HAIL UP TO DIME SIZE IS LIKELY WITH THIS STORM. MOVE INTO A STURDY PLACE OF SHELTER UNTIL THE STORM HAS PASSED THROUGH. LAT...LON 3666 8921 3661 8897 3670 8889 3676 8895 TPAH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 1:25 PM CDT, 9 hours 54 minutes earlier.
Area forecast discussion, Apr 16, 1:25 PM CDT, 9 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 125 PM CDT SUN APR 16 2000 SFC LOW OVER SW IOWA AT 18Z WITH TRAILING FRONT ACROSS CENTRAL MO INTO CENTRAL AR. VORT LOBE MOVING ACROSS THE AREA AN EXTENSION FROM THE MAIN UPPER LOW NEAR OMA...TRIGGERING SHRA/ISOLD TSRA OVER SRN IL INTO WRN KY...HEADED FOR SW INDIANA PER LATEST 88D PICTURES. MEANWHILE OVER CENTRAL MO...BREAKS IN THE CLOUDS HAVE ALLOWED TEMPS TO RISE TO ABOUT 70 DEGREES WITH DEW POINTS NEAR 60. BEST CONVERGENCE IS OVER CENTRAL MO...WHERE LIS ARE -5 TO -6...AND CONVECTION IS INCREASING. THIS ACTIVITY MAY CONTINUE TO DEVELOP SOUTHWARD ALONG THE FRONTAL BOUNDARY THROUGH THE LATE AFTERNOON...EVENTUALLY MOVING INTO SE MO. UPPER LOW TO MOVE ACROSS NORTHERN MO INTO CENTRAL IL TONIGHT...WITH FRONT CROSSING THE AREA FROM WEST TO EAST BETWEEN 02Z AND 08Z. THIS TIME FRAME IS ALSO WHEN BEST DYNAMICAL FORCING WILL BE PRESENT PER H8-H5 OMEGA CHARTS. WILL CARRY MENTION OF THUNDERSTORMS MAINLY FOR THE EVENING WESTERN ZONES AND EARLY TONIGHT EASTERN ZONES...UNTIL THE FRONT AND FAVORABLE CONVECTIVE PARAMETERS SHIFTS EAST. NEARLY ALL OF THE ACTION...ACTIVITY SHOULD BE EAST OF THE AREA AFTER MIDNIGHT. GUIDANCE AND GOING ZFP NOS FOR LOWS SEEM O.K. ON MONDAY...UPPER LOW WILL GRADUALLY MOVE ACROSS INDIANA INTO NORTHERN KENTUCKY. ALL THE MODELS INDICATE WRAPPED IN LOW-LEVEL MSTR SHOULD RESULT IN CONSIDERABLE CLOUDINESS IN CYCLONIC UPPER FLOW REGIME. NGM EVEN PAINTS LIS BELOW ZERO NE COUNTIES...AND GENERATES SOME QPF. THIS MAY BE A LITTLE OVERDONE...BUT WOULDNT RULE OUT A LIGHT SHOWER OR SPRINKLE NORTHEASTERN COUNTIES TOWARD SW INDIANA...SO WILL INTRODUCE AGAIN LOW POPS. COOLER NW FLOW AND CAA SHOULD KEEP AFTN TEMPS MONDAY MORE IN LINE WITH FAN NUMBERS. THEREAFTER...RIDGING TO BUILD IN TUESDAY THROUGH WEDNESDAY...BEFORE BREAKING BACK DOWN BY THURSDAY...PER THE LATEST EXTENDED PROGS. FRONT TO MOVE THROUGH ON THURSDAY...SO WILL GO AHEAD AND INTRODUCE A CHC OF SHRA/TSRA FOR THURSDAY. .PAH...NONE.
In the hours before
Local storm report, Apr 16, 7:07 PM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
605 PM CDT SUN APR 16 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM 1 WSW ZALMA MO 1.75 INCH HAIL
04/16/00 BOLLINGER REPORTED BY EMERGENCY
MANAGEMENT.
0530 PM 1 S ZALMA MO 2.75 INCH HAIL
04/16/00 BOLLINGER REPORTED BY EMERGENCY
MANAGEMENT.
0552 PM WAPPAPELLO MO 1 INCH HAIL
04/16/00 WAYNE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0603 PM ADVANCE MO 1.75 INCH HAIL
04/16/00 STODDARD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0609 PM TILLMAN MO FUNNEL CLOUD
04/16/00 STODDARD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0615 PM ORAN MO 1 INCH HAIL
04/16/00 SCOTT REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0620 PM ADVANCE MO 1.75 INCH HAIL
04/16/00 STODDARD REPORTED BY MEDIA.
0627 PM 1 W ORAN MO 1 INCH HAIL
04/16/00 SCOTT REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Apr 16, 8:17 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
605 PM CDT SUN APR 16 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM CAIRO IL 1.75 INCH HAIL
04/16/00 ALEXANDER REPORTED BY LAW
ENFORCEMENT OFFICERLocal storm report, Apr 16, 10:12 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
1012 PM CDT SUN APR 16 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0843 PM 2 E WICKLIFFE KY 1.00 INCH HAIL
04/16/00 BALLARD REPORTED BY AMATEUR
HAM.
0852 PM 6 E WICKLIFFE KY 1.50 INCH HAIL
04/16/00 BALLARD REPORTED BY AMATEUR
HAM.
0919 PM 9 SW PADUCAH KY 1.00 INCH HAIL
04/16/00 MCCRACKEN REPORTED BY AMATEUR
HAM.
0930 PM KY 1.00 INCH HAIL
04/16/00 MCCRACKEN REPORTED AT MANY
LOCATIONS ACROSS
COUNTY.
0942 PM 4 N MELBER KY 1.00 INCH HAIL
04/16/00 MCCRACKEN REPORTED BY SKYWARN
SPOTTER.
0954 PM NEW MADRID KY 0.75 INCH HAIL
04/16/00 NEW MADRID REPORTED BY
COUNTY DES.Local storm report, Apr 16, 10:14 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
605 PM CDT SUN APR 16 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0843 PM 2 E WICKLIFFE KY 1.00 INCH HAIL
04/16/00 BALLARD REPORTED BY AMATEUR
HAM.
0852 PM 6 E WICKLIFFE KY 1.50 INCH HAIL 04/16/00
04/16/00 BALLARD REPORTED BY AMATEUR
HAM.
0919 PM 9 SW PADUCAH KY 1.00 INCH HAIL
04/16/00 MCCRACKEN REPORTED BY AMATEUR
HAM.
0930 PM KY 1.00 INCH HAIL
04/16/00 MCCRACKEN REPORTED AT MANY
LOCATIONS ACROSS
COUNTY.
0942 PM 4 N MELBER KY 1.00 INCH HAIL
04/16/00 MCCRACKEN REPORTED BY SKYWARN
SPOTTER.
0954 PM NEW MADRID { KY 0.75 INCH HAIL
04/16/00 NEW MADRID REPORTED BY
COUNTY DES.Special weather statement, Apr 16, 10:28 PM CDT, 51 minutes before
KYZ007-011-013-170415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1028 PM CDT SUN APR 16 2000 AT 1028 PM CDT(1028 PM EST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF GRAND RIVERS... OR ABOUT 4 MILES NORTHEAST OF CALVERT CITY...MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE... 2 MILES NORTH OF EDDYVILLE AT 1040 PM CDT(1040 PM EST) 7 MILES SOUTH OF FREDONIA AT 1045 PM CDT(1045 PM EST) OVER PRINCETON AT 1100 PM CDT(1100 PM EST) PEA SIZE HAIL AND HEAVY RAINFALL OF 1 INCH PER HOUR IS LIKELY WITH THIS STORM. STAY INDOORS...AVOID USE OF THE TELEPHONE AND ELECTRICAL APPLIANCES. JK
Special weather statement, Apr 16, 11:12 PM CDT, 7 minutes before
ILZ081-084>094-KYZ001>009-MOZ076-086-087-109>112-114-170445- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1112 PM CDT SUN APR 16 2000 ...THE SEVERE THUNDERSTORM WATCH FOR PORTIONS OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND WESTERN KENTUCKY HAS EXPIRED... SCATTERED STRONG THUNDERSTORMS CONTINUE TO MOVE EAST AT 30 MPH ACROSS THE AREA. THE STRONGEST STORMS WERE OVER FULTON AND HICKMAN COUNTIES IN SOUTHWEST KENTUCKY. ALTHOUGH THE SEVERE THREAT HAS DIMINISHED...AN ISOLATED SEVERE STORM PRODUCING DAMAGING HAIL WILL STILL BE POSSIBLE THROUGH THE EARLY MORNING HOURS. JK
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 7:47 PM CDT | Severe Thunderstorm Warning | PAH | Ballard | 43 min |
| Apr 16, 8:14 PM CDT | Severe Thunderstorm Warning | PAH | Ballard | 31 min |
| Apr 16, 8:39 PM CDT | Severe Thunderstorm Warning | PAH | Ballard | 51 min |
| Apr 16, 8:59 PM CDT | Severe Thunderstorm Warning | PAH | Fulton | 61 min |
| Apr 16, 9:00 PM CDT | Severe Thunderstorm Warning | PAH | McCracken | 60 min |
| Apr 16, 9:23 PM CDT | Severe Thunderstorm Warning | PAH | Graves | 52 min |
| Apr 17, 12:25 AM CDT | Flash Flood Warning | PAH | Calloway | 65 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.